Rocky Mountain Journal of Mathematics

Crossing changes, Delta moves and sharp moves on welded knots

Shin Satoh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that the crossing changes, Delta moves and sharp moves are unknotting operations on welded knots.

Article information

Rocky Mountain J. Math., Volume 48, Number 3 (2018), 967-879.

First available in Project Euclid: 7 August 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

welded knot virtual knot unknoting operation crossing changes delta move sharp move pass move


Satoh, Shin. Crossing changes, Delta moves and sharp moves on welded knots. Rocky Mountain J. Math. 48 (2018), no. 3, 967--879. doi:10.1216/RMJ-2018-48-3-967.

Export citation


  • H. Aida, The oriented $\Delta_{ij}$-moves on links, Kobe J. Math. 9 (1992), 163–170.
  • D. Erle, Die quadratische Form eines Knotens und ein Satz über Knotenmannigfaltigkeiten, J. reine angew. Math. 236 (1969), 174–218.
  • R. Fenn, R. Rimányi and C. Rourke, The braid-permutation group, Topology 36 (1997), 123–135.
  • R. Fenn and V. Turaev, Weyl algebras and knots, J. Geom. Phys. 57 (2007), 1313–1324.
  • M. Goussarov, M. Polyak and O. Viro, Finite-type invariants of classical and virtual knots, Topology 39 (2000), 1045–1068.
  • T. Kadokami, Some numerical invariants of flat virtual links are always realized by reduced diagrams, J. Knot Th. Ramif. 15 (2006), 289–297.
  • L.H. Kauffman, Formal knot theory, Math. Notes 30 (1983).
  • ––––, On knots, Ann. Math. Stud. 115 (1987).
  • ––––, Virtual knot theory, Europ. J. Combin. 20 (1999), 663–690.
  • H. Murakami, Some metrics on classical knots, Math. Ann. 270 (1985), 35–45.
  • H. Murakami and Y. Nakanishi, On a certain move generating link-homology, Math. Ann. 284 (1989), 75–89.
  • T. Nakamura and Y. Nakanishi, Notes on sharp moves for knots, J. Knot Th. Ramif. 21 (2012), 1250068, 20 pages.
  • Y. Nakanishi, Replacements in the Conway third identity, Tokyo J. Math. 14 (1991), 197–203.
  • M. Okada, Delta-unknotting operation and the second coefficient of the Conway polynomial, J. Math. Soc. Japan 42 (1990), 713–717.
  • M. Ozawa, Ascending number of knots and links, J. Knot Th. Ramif. 19 (2010), 15–25.
  • J.H. Przytycki, $t_k$ moves on links, Contemp. Math. 78 (1988).
  • S. Satoh and K. Taniguchi, The writhes of a virtual knot, Fund. Math. 225 (2014), 327–342.
  • K. Taniyama and A. Yasuhara, Clasp-pass moves on knots, links and spatial graphs, Topol. Appl. 122 (2002), 501–529.